... this normal?
Yes, Depakote is prescribed for depression and GAD,as well as seizure disorders. In fact,even though Depakote is known as an anti seizure medication,it is prescribed frequently for depression. I was on it for several years @ 500 mg a day. I had weight gain though so went to Wellbutrin instead.Hope you find that it works well for you,when accompanied by an antidepressant.
Thank you all for your advice. I'm taking it with Abilify and it seems effective. I'm switching from taking 4mg Xanax a day for the past 10+ yrs and it has been no picnic but I want to do this right and not just bury my problem with benzos. I already feel better after 2 weeks so anyone that feels like they are stuck in a hopeless cycle of increased anxiety caused by the drugs and the drug is the only relief, I'm here to tell you its not nearly as bad as you might imagine. If I can do it, anyone can. Trust me.
I have severe anxiety and occasional mild depression. I've seen three psychiatrist. All three gave a different diagnosis. Twenty years ago I was put on Klonopin for GAD. Worked great. Recently I actually believed I was dying and being sent to hell! All three doctors put me on Geodon for supposed delusions. Didn't help the anxiety one bit. One year ago I was put on Depakote and taken off the Klonopin. In combination with Geodon Depakote works wonders for the debilitating anxiety, even better than the Klonopin had. The big downside is that I'm gaining about 10 lbs per month on Depakote! Geodon is weight neutral. I've tried Lamictal and Trileptal so as to avoid weight gain, but they intensified the anxiety rather than helping it. The prescribing doc thinks I'm bipolar, but I get no clinical depression or euphoria or irritability or hyperactivity or pressured speech.
I don't go on spending sprees or engage in wreckless behavior. I think the diagnosis is wrong. Switching shrinks. Any idea of what to take for anxiety that doesn't cause obesity? Thank you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2011 • 2 answers
Divalproex Sodium - I am taking 1000 MG of Divalproex. My hands and legs shake,my memory is very bad
Posted 27 Oct 2013 • 1 answer
Posted 8 Dec 2014 • 3 answers
Posted 14 Feb 2015 • 1 answer
Divalproex Sodium - I’ve just found out my 8 year old son is on divalproex delayed relase 125mg a...
Posted 23 Dec 2017 • 2 answers